Alert archive / Alabama / Gale Warnings in 2009

Gale Warning 4, NWS Mobile, AL

November 8, 2009

NWS Mobile, AL issued this gale warning at Nov 8, 2009, 3:55 AM CST. It took effect at Nov 9, 2009, 12:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2009, 3:55 AM CST (09:55 UTC)
In effect from
Nov 9, 2009, 12:00 AM CST
Expired
Nov 8, 2009, 1:27 PM CST
In force
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WHUS74 KMOB 080955
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
355 AM CST SUN NOV 8 2009

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY FOR ALL COASTAL WATERS...

...A GALE WARNING IS NOW IN EFFECT FOR ALL COASTAL WATERS AFTER
MIDNIGHT TONIGHT THROUGH TUESDAY...

.THE PRESSURE GRADIENT OVER THE MARINE AREA WILL CONTINUE TO
INCREASE OVER THE GULF WATERS THROUGH THIS WEEKEND AS IDA
APPROACHES THE YUCATAN CHANNEL AND MOVES INTO THE SOUTHERN GULF OF
MEXICO TODAY. WINDS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS
ACROSS THE ENTIRE MARINE AREA BY THIS AFTERNOON...AND FURTHER TO GALE
LEVELS LATER TONIGHT INTO MONDAY. GUST TO NEAR GALE FORCE WILL BECOME
INCREASINGLY POSSIBLE OVER THE OFFSHORE WATERS TODAY...THEN BEGIN TO
APPROACH STORM FORCE MONDAY AS IDA APPROACHES THE ALABAMA AND WESTERN
FLORIDA COASTAL WATERS.

GMZ670-675-081800-
/O.CON.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/
/O.UPG.KMOB.GL.A.0002.091109T0600Z-091110T0600Z/
/O.UPG.KMOB.SC.Y.0041.091110T0600Z-091111T0000Z/
/O.NEW.KMOB.GL.W.0004.091109T0600Z-091111T0000Z/
/O.NEW.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
355 AM CST SUN NOV 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ650-655-081800-
/O.EXT.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/
/O.NEW.KMOB.GL.W.0004.091109T0600Z-091111T0000Z/
/O.NEW.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
355 AM CST SUN NOV 8 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO 20 TO 25 KNOTS BY THIS
AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE TONIGHT
THOUGH TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH
40 KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY...50 KNOTS MONDAY INTO 
TUESDAY. THIS WILL CREATE ROUGH CONDITIONS ON BAY WATERS BY SUNDAY
AFTERNOON AND CONTINUING THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF
GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-081800-
/O.EXT.KMOB.SC.Y.0040.091108T1800Z-091110T0000Z/
/O.NEW.KMOB.GL.W.0004.091110T0000Z-091111T0000Z/
/O.NEW.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/
MOBILE BAY-
355 AM CST SUN NOV 8 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM CST
MONDAY...
...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 PM CST
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM
NOON TODAY TO 6 PM CST MONDAY. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS BY
THIS AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE TONIGHT
THOUGH TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH
30 KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY. THIS WILL CREATE ROUGH
CONDITIONS ON BAY WATERS BY SUNDAY AFTERNOON AND CONTINUING THROUGH
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
398 
WHUS74 KMOB 081724
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1124 AM CST SUN NOV 8 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TODAY FOR ALL COASTAL
WATERS INCLUDING MOBILE BAY...

...A GALE WARNING REMAINS IN EFFECT FOR ALL COASTAL WATERS FROM MIDNIGHT
TONIGHT THROUGH TUESDAY...

.THE PRESSURE GRADIENT OVER THE MARINE AREA WILL CONTINUE TO
INCREASE OVER THE GULF WATERS THROUGH MONDAY AS IDA APPROACHES THE
YUCATAN CHANNEL AND MOVES INTO THE SOUTHERN GULF OF MEXICO TODAY.
WINDS WILL INCREASE TO GALE LEVELS LATER TONIGHT INTO MONDAY. GUSTS
TO NEAR GALE FORCE WILL BECOME INCREASINGLY POSSIBLE OVER THE
OFFSHORE WATERS TODAY...THEN BEGIN TO APPROACH STORM FORCE MONDAY AS
IDA APPROACHES THE ALABAMA AND WESTERN FLORIDA GULF COAST.

GMZ650-655-670-675-090130-
/O.CON.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/
/O.CON.KMOB.GL.W.0004.091109T0600Z-091111T0000Z/
/O.CON.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1124 AM CST SUN NOV 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO
MIDNIGHT CST WEDNESDAY NIGHT...

A GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. 

EASTERLY WINDS OF 20 TO 25 KNOTS WILL CONTINUE THROUGH THIS
AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE TONIGHT THOUGH
TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH 40
KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY...50 KNOTS MONDAY INTO TUESDAY.
THIS WILL CREATE ROUGH CONDITIONS ACROSS THE COASTAL WATERS THROUGH
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-090130-
/O.CON.KMOB.SC.Y.0040.091108T1800Z-091110T0000Z/
/O.CON.KMOB.GL.W.0004.091110T0000Z-091111T0000Z/
/O.CON.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/
MOBILE BAY-
1124 AM CST SUN NOV 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM CST
TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO
MIDNIGHT CST WEDNESDAY NIGHT...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM CST
TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM
TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. 

EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS THIS
AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE TONIGHT THOUGH
TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH 30
KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY. THIS WILL CREATE ROUGH
CONDITIONS ON BAY WATERS THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
050 
WHUS74 KMOB 081927
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
127 PM CST SUN NOV 8 2009

...HIGH WINDS AND SEAS ARE STILL EXPECTED ACROSS THE MARINE AREA...

.THE FORECAST TRACK OF HURRICANE IDA NOW INCLUDES THE COASTAL WATERS
OUT TO 60 NM OF ALABAMA AND NORTHWEST FLORIDA. FOR THIS REASON...ALL
HAZARDOUS MARINE PRODUCTS ARE BEING REPLACED BY THE HURRICANE LOCAL
STATEMENT.

GMZ650-655-670-675-082030-
/O.CAN.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/
/O.NEW.KMOB.HF.A.0001.091108T1927Z-091111T0000Z/
/O.CAN.KMOB.GL.W.0004.091109T0600Z-091111T0000Z/
/O.CAN.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
127 PM CST SUN NOV 8 2009

...HURRICANE FORCE WIND WATCH IN EFFECT THROUGH TUESDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...
...GALE WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE INFORMATION ON
EXPECTED HAZARDOUS MARINE CONDITIONS.

&&

$$

GMZ630-082030-
/O.CAN.KMOB.SC.Y.0040.000000T0000Z-091110T0000Z/
/O.NEW.KMOB.HF.A.0001.091108T1927Z-091111T0000Z/
/O.CAN.KMOB.GL.W.0004.091110T0000Z-091111T0000Z/
/O.CAN.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/
MOBILE BAY-
127 PM CST SUN NOV 8 2009

...HURRICANE FORCE WIND WATCH IN EFFECT THROUGH TUESDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...
...GALE WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE INFORMATION ON
EXPECTED HAZARDOUS MARINE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Nov 7, 11:29 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Nov 7, 11:29 PM CST, 4 hours 26 minutes before
.AVIATION...(06 UTC ISSUANCE)...VFR CONDITIONS EXPECTED THROUGH THE
FORECAST...AS HIGH PRESSURE MAINTAINS IN CONTROL OVER THE AREA.
SITES ACROSS THE REGION WILL EXPERIENCE EASTERLY WINDS AT 10 TO 15
KNOTS WITH HIGHER GUSTS DURING THE DAY ON SUNDAY POTENTIALLY
CREATING CROSS WINDS CONCERNS.
/08 JVW

*****************PREVIOUS FORECAST DISCUSSION************************

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CST SAT NOV 7 2009

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) VERY QUIET WEATHER EXPECTED
THROUGH MUCH OF SUNDAY WITH TROPICAL STORM IDA NOT YET IN THE GULF
AND HIGH PRESSURE RIDGING DOWN FROM THE MID ATLANTIC STILL BEING THE
MAIN INFLUENCE ON OUR WEATHER. A MORE ESE COMPONENT TO THE WIND TODAY
HAS ALLOWED DEWPOINTS TO CLIMB ACROSS THE AREA...SO NOT EXPECTING
LOWS TO BE AS COLD TONIGHT. LOWS IN THE LOW 40S FAR INLAND TO MID 50S
ALONG THE COAST. HIGH TOMORROW IN THE MID TO UPPER 70S WITH MID AND
HIGH LEVEL CLOUDS INCREASING THROUGH THE DAY.

OF COURSE THE BIG STORY CONTINUES TO BE THE EVOLUTION OF TROPICAL
STORM IDA. IDA IS CURRENTLY LOCATED OVER THE NW CARIBBEAN SEA AND IS
VERY NEAR HURRICANE STRENGTH AS IT CONTINUES TO MOVE NORTHWARD. THERE
IS A GOOD CHANCE THAT IDA WILL REACH HURRICANE STRENGTH IN THE NEXT
12-18 HOURS AS IT TRAVERSES THE VERY WARM CARIBBEAN WATERS.
HOWEVER...AS IT ENTERS THE GULF OF MEXICO...IT WILL ENCOUNTER A LESS
CONDUCIVE ENVIRONMENT AS WATER TEMPS COOL AND UPPER LEVEL WINDS
BECOME MORE HOSTILE. THE GFS AND ECMWF HAVE COME INTO MUCH BETTER
AGREEMENT ON ACCELERATING IDA NORTHWARD AHEAD OF AN APPROACHING MID
LEVEL TROUGH AND ATTENDANT COLD FRONT. BOTH THE GFS AND ECMWF SHOW
IDA NEARING THE AL/NW FL COASTS BY EARLY TUESDAY MORNING.
HOWEVER...BASED ON THE LATEST MOTION AND POSITION...THESE MODELS MAY
A LITTLE TOO FAR TO THE WEST. REGARDLESS...IDA IS EXPECTED TO ENTER
OUR COASTAL WATERS BY MONDAY NIGHT/EARLY TUESDAY...BUT IN A WEAKENED
STATE AS IT MOVES OVER WATERS TEMPS IN THE UPPER 70S AND EXPERIENCES
INCREASINGLY HOSTILE UPPER LEVEL WINDS. THE EXPECTATION IS FOR IDA TO
BEGIN INTERACTING WITH A COLD FRONT AND TRANSITION TO AN
EXTRATROPICAL STORM SYSTEM. EVEN WITH IDA WEAKENING...THERE WILL BE A
LARGE PRESSURE GRADIENT IN PLACE BETWEEN IDA AND HIGH PRESSURE
LOCATED TO THE NORTH. THIS CAUSES A DRAMATIC INCREASE IN EAST TO EAST
SOUTHEAST WINDS ALONG THE COAST AND OFFSHORE BEGINNING SUNDAY NIGHT.
AT THE SAME TIME...LARGE SWELLS FROM IDA WILL BEGIN ARRIVING EARLY
MONDAY MORNING THROUGH TUESDAY. COMBINE ALL OF THIS WITH ASTRONOMICAL
HIGH TIDES RUNNING 1.0 TO JUST OVER 1.5 FEET...AND THE STAGE IS SET
FOR SOME COASTAL FLOODING ISSUES...ESPECIALLY IN THE TYPICALLY
VULNERABLE LOCATIONS. CURRENT THINKING IS THAT TOTAL TIDE HEIGHTS
WILL REACH ABOUT 3 TO 4 FEET...BUT COULD BE HIGHER IF IDA STRENGTHENS
FURTHER. THEREFORE...HAVE ISSUED A COASTAL FLOOD WATCH FOR ALL
COASTAL ZONES.

IT APPEARS THAT THE FIRST HALF OF SUNDAY NIGHT WILL REMAIN RAIN FREE
WITH JUST SMALL CHANCES ENTERING THE WESTERN ZONES EARLY MONDAY
MORNING. RAINFALL WILL BEGIN TO SPREAD IN FROM WEST TO EAST DURING
THE DAY MONDAY AND PERSIST INTO TUESDAY AS THE AFOREMENTIONED
MID LEVEL TROUGH'S DYNAMICS COMBINES WITH THE MOISTURE AND LIFT FROM
IDA. CERTAINLY COULD BE SOME HEAVY RAINFALL WITH STORM TOTALS IN THE
2 TO 4 INCH RANGE. BASED ON THE LATEST FLASH FLOOD GUIDANCE AND THE
EXPECTED DURATION OF THE EVENT...SIGNIFICANT FLOODING ISSUES ARE NOT
ANTICIPATED.

AS THE LOW PRESSURE CENTER NEARS THE COAST MONDAY NIGHT INTO EARLY
TUESDAY...WIND GUSTS OF UP TO 40 MPH ALONG THE COAST ARE A
POSSIBILITY. WILL HIGHLIGHT THIS POTENTIAL IN THE HWO.

STAYED CLOSE TO GFS MOS ON TEMPS WITH HIGHS TEMPERED MONDAY WITH RAIN
AND CLOUDS AND LOWS ABOVE NORMAL. 34/JFB

.LONG TERM...(TUESDAY THROUGH SATURDAY) MODEL DIFFERENCES ARISE BY LATE
IN THE DAY TUESDAY ON HOW TO HANDLE THE EVOLUTION OF IDA'S REMNANT
LOW. THE GFS QUICKLY SHIFTS THE LOW EAST ALONG WITH THE
FRONT...BRINGING AN END TO MUCH OF THE RAIN BY LATE TUESDAY AFTERNOON
WHILE THE ECMWF SHIFTS IDA BACK SOUTH INTO THE GULF WITH RAIN
LINGERING INTO TUESDAY NIGHT. FOR NOW WILL STICK CLOSE THE MOS
GUIDANCE AND END MOST POPS BY EARLY TUESDAY EVENING. SOME FINE TUNING
TO THIS FORECAST WILL CERTAINLY BE NEEDED.

WEDNESDAY THROUGH THURSDAY LOOK DRY AND SEASONABLE AS ANOTHER HIGH
PRESSURE SYSTEM SHIFTS TO THE EASTERN SEABOARD. A RETURN TO ABOVE
NORMAL TEMPS POSSIBLE FRI/SAT AS AN UPPER LEVEL RIDGE BUILDS OVER THE
SOUTHEAST AND A SURFACE FRONT STALLED OVER THE GULF BEGINS TO RETREAT
NORTH. HAVE ADDED A SLIGHT CHANCE POP TO SATURDAY BASED ON THE 12Z
GFS/ECMWF SHOWING PRECIP DEVELOPING ALONG THE WARM FRONT. 34/JFB

&&

.AVIATION...VFR THROUGH THE FORECAST...AS HIGH PRESSURE MAINTAINS
CONTROL OVER THE AREA. /13

&&

.MARINE...THE GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEAST
STATES AND MUCH LOWER PRESSURES OVER THE SOUTHERN GULF OF MEXICO AS
A RESULT OF TROPICAL STORM IDA WILL RESULT IN INCREASING EASTERLY
FLOW OVER THE NEXT FEW DAYS. TROPICAL STORM IDA IS CURRENTLY LOCATED
IN THE WESTERN CARIBBEAN SEA AND WILL MOVE INTO THE SOUTHERN GULF OF
MEXICO THROUGH THE YUCATAN CHANNEL OVER THE NEXT FEW DAYS. THIS WILL
CAUSE WINDS TO CONTINUE TO INCREASE ALONG WITH RAPIDLY BUILDING SEAS
SUNDAY INTO MONDAY. GALE CONDITIONS ARE POSSIBLE LATE SUNDAY THROUGH
MONDAY NIGHT BEYOND 20 NM OFFSHORE. IDA WILL RAPIDLY BECOME EXTRA
TROPICAL AS SHE NEAR THE NORTH CENTRAL GULF. AS THE REMNANTS OF IDA
MOVE OUT OF THE AREA...A STRONG OFFSHORE FLOW WILL FOLLOW TUESDAY
NIGHT THROUGH EARLY THURSDAY. PLEASE REFER TO THE LATEST FORECASTS
AND DISCUSSIONS BY THE NATIONAL HURRICANE CENTER IN MIAMI ON THE
TRACK OF TROPICAL STORM IDA. /13

&&

.FIRE WEATHER...NO CONCERNS. HUMIDITY WILL BE INCREASING SUNDAY AND
MONDAY ALONG WITH AN INCREASE IN WINDS WELL IN ADVANCE OF THE
APPROACH OF TROPICAL STORM IDA. A SOAKING RAIN IS EXPECTED MONDAY
INTO TUESDAY.  34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      54  77  63  72 /  00  05  30  80
PENSACOLA   55  76  63  74 /  00  05  20  70
DESTIN      60  76  65  74 /  00  05  10  60
EVERGREEN   45  76  56  72 /  00  05  10  70
WAYNESBORO  46  75  58  69 /  00  05  20  80
CAMDEN      43  75  55  70 /  00  05  10  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.

FL...COASTAL FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
     COASTAL SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...AND
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

     GALE WATCH FROM MIDNIGHT MONDAY TO 6PM TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO 6 PM TUESDAY FOR
     THE FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 7, 11:37 PM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1137 PM CST SAT NOV 7 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1137 PM CST SAT NOV 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TONIGHT AND SUNDAY

A MODERATE TO STRONG EASTERLY FLOW WILL INCREASE OVER THE MARINE
AREA THROUGH SUNDAY DUE TO STRONG HIGH PRESSURE OVER THE
SOUTHEASTERN STATES AS IDA ADVANCES NORTHWARD AND ENTERS THE
SOUTHERN GULF.  THESE STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT OVER THE MARINE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
AREA THROUGH TUESDAY.  IDA CONTINUES NORTHWARD ACROSS THE GULF
THROUGH MONDAY WITH EASTERLY WINDS OVER THE MARINE AREA CONTINUING
TO INCREASE DUE TO STUBBORN HIGH PRESSURE OVER THE SOUTHEAST
STATES.  GUSTS TO GALE FORCE WILL BE POSSIBLE OVER THE MARINE AREA
BY SUNDAY NIGHT.  IDA IS ANTICIPATED TO ADVANCE INTO THE NORTHEAST
GULF MONDAY NIGHT AND BEGIN TO WEAKEN AS IT INTERACTS WITH THE
COOLER WATERS OVER THE NORTHERN GULF BUT STRONG TO VERY STRONG
EASTERLY WINDS WILL CONTINUE OVER THE MARINE AREA.  GALE CONDITIONS
WILL BE POSSIBLE OVER THE OFFSHORE WATERS LATE SUNDAY NIGHT THROUGH
MONDAY EVENING.  IDA WILL BEGIN TO MOVE MORE EASTERLY AWAY FROM THE
MARINE AREA TUESDAY INTO WEDNESDAY WITH THE VERY STRONG EASTERLY
FLOW BECOMING NORTHEASTERLY AND GRADUALLY SUBSIDING.

AS IDA MOVES INTO THE GULF OF MEXICO...A STRONG SWELL WILL BEGIN TO
PROPAGATE NORTHWARD.  THESE LARGE SWELLS AND TIDAL EFFECTS WILL
CAUSE THE POSSIBILITY OF COASTAL FLOODING ALONG THE ALABAMA AND
NORTHWEST FLORIDA COASTS...INCLUDING MOBILE BAY.  A COASTAL FLOOD
WATCH HAS BEEN ISSUED FOR THE COASTAL AREAS OF ALABAMA AND NORTHWEST
FLORIDA FROM SUNDAY NIGHT THROUGH TUESDAY MORNING FOR TIDE LEVELS OF
2 TO 3 FEET ABOVE NORMAL.  THIS WILL LIKELY CAUSE FLOODING OF LOW
LYING AND OTHER FLOOD PRONE AREAS OF COASTAL SOUTHWEST ALABAMA AND
NORTHWEST FLORIDA.

WINDY CONDITIONS CAN BE EXPECTED ALONG COASTAL AREAS LATE SUNDAY
NIGHT THROUGH TUESDAY WITH SUSTAINED WINDS OF 25 TO 30 MPH WITH
GUSTS TO NEAR 40 MPH POSSIBLE.  A WIND ADVISORY WILL LIKELY BE
REQUIRED FOR PORTIONS OF THE AREA BY LATE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.  HOWEVER...ALL INTERESTS SHOULD CONTINUE
TO MONITOR THE LATEST FORECASTS ON IDA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:55 AM CSTSmall Craft AdvisoryMOB10 hr
Nov 8, 12:42 PM CSTHurricane WatchMOB10 hr
Nov 8, 1:27 PM CSTHurricane Force Wind WatchMOB44 hr

Nearby

Gale Warnings in Alabama, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.